64873members
341815posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Letrozole side effects

3 REPLIES 3
Highlighted
Member

Re: Letrozole side effects

Hi All

 

Have just read your comments on Letrozole and thought I would share my experience so far. I was diagnosed in July 2018 and following successful treatment have been on this drug for 13 months. I can honestly say that different makes have different side effects and seem to be different for everyone. I had a follow up appointment with my oncologist a couple of weeks ago and he even said that his patients all report different symptoms on different makes. So far I have been given six different sorts by my pharmacy and only one has had really nasty side effects - Sun Pharma - so have a note on the prescription not to be given that one.  I am not too keen on Cipla as joint pain seems a bit worse on these but have had no real trouble with any of the others. My side effects, apart from the joint pain, are hot flushes, mainly on waking, some weight gain (which I found out from my oncologist is also caused by some water retention due to the Letrozole - not mentioned anywhere on the paperwork I have read!) which is difficult to get rid off, fatigue which doesn't seem to change regardless of sleep amount, hair thinning, though luckily have quite thick hair so not too noticeable and of course the memory thing - I seem to forget the most commonplace names of things and end up saying 'you know thingumy or the thingumajig that you use to do whatever'. When I chatted with my consultant surgeon he said it was such a shame that having successfully operated, blasted us with radiation we are then told to take a tablet that has various side effects which you then have to endure for five years.  My only comment to him was 'well one down and only four more to go!' Love to all and keep on with the fight xx

Highlighted
Member

Re: Letrozole side effects


@Venice wrote:

Hi everyone, I had a 3cm tumour removed almost a year ago. I avoided chemo but was put on Letrozole for five, maybe ten years.

I was reluctant to go on the drug, having researched the side effects but agreed to try.

I have psoriatic arthritis, so was concerned about the joint aches and pains, menopausal feelings, hair loss.

seven months of Letrozole, and my effects are as follows, and I would really like to know if these are similar to everyone else.

 

aches and pains.

insomnia, my biggest concern.

menopausal symptoms, getting hot at times.

cough , cannot clear cough especially at night, makes sleeping very difficult.

some reflux, wondering if this is causing cough.

hair seems to be ok but some thinning at  front.

very emotional, cannot watch films without crying.

 

I asked my GP to mention Accord by name on prescription  as had to change pharmacies as was prev getting different brands, and I prefer to stay on same brand.

 

Will be interested to see any comment on the above side effects.

 

Venice.

 


Hi Venice

 

I had surgery almost a year ago and have been on letrozole (also Accord) for 8 months now, so similar timings to you.  I also took a while to decide to take it (much to the annoyance of my oncologist, who couldn't see why I was worried...)  Anyway, I also had pre-existing arthritis, and my DEXA also showed osteopenia, so I am also now taking alendronic acid.

 

I am very stiff in my joints, especially first thing, or after sitting for a period of time.  I do find that this eases if I go to the gym and go on the bike there.  I also have hot flushes, much worse than when I went through the menopause.  I have bought some sage supplements, which the oncologist said were fine to take with my medication.  I haven't started, because I have just moved taking my letrozole from mornings to evenings, and I want that to settle first, so I can't report on any benefits or otherwise.  I replied to your other thread about insomnia - but yes!  I don't think I am more emotional, but I am very forgetful and my hair is much more dry and brittle now, and  spend much time and money on trying to keep it in as good a state as possible.  I haven't noticed a cough, but that might be that I haven't paid attention to it!  I do feel fatigued for a lot of the time, which I do attribute to the letrozole - just weary and lethargic, although this time of year doesn't help with that, does it?

 

I don't know if any of that ramble is of any help to you, but you are not alone...  xx

Highlighted
Member

Re: Letrozole side effects

Oh, and another thing......bad memory! I forgot to mention bad memory, am forgetting things all the time!

rgds, V

Highlighted
Member

Letrozole side effects

Hi everyone, I had a 3cm tumour removed almost a year ago. I avoided chemo but was put on Letrozole for five, maybe ten years.

I was reluctant to go on the drug, having researched the side effects but agreed to try.

I have psoriatic arthritis, so was concerned about the joint aches and pains, menopausal feelings, hair loss.

seven months of Letrozole, and my effects are as follows, and I would really like to know if these are similar to everyone else.

 

aches and pains.

insomnia, my biggest concern.

menopausal symptoms, getting hot at times.

cough , cannot clear cough especially at night, makes sleeping very difficult.

some reflux, wondering if this is causing cough.

hair seems to be ok but some thinning at  front.

very emotional, cannot watch films without crying.

 

I asked my GP to mention Accord by name on prescription  as had to change pharmacies as was prev getting different brands, and I prefer to stay on same brand.

 

Will be interested to see any comment on the above side effects.

 

Venice.